Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 236, NWS Fort Worth, TX

April 30, 2000Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 7:05 AM CDT for Jack County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 7:05 AM CDT (12:05 UTC)
Expired
Apr 30, 2000, 7:45 AM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jack County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:42 AM CDTHail 1Jacksboro, TX
Apr 30, 7:50 AM CDTHail 1Wizard Wells, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 301208
SVRFTW
TXC237-301245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
705 AM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 AM CDT

* AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED TWO 
  SEVERE THUNDERSTORMS.  ONE WAS LOCATED JUST SOUTH OF BARTONS CHAPEL.
  THIS STORM HAS PRODUCED HAIL LARGER THAN GOLFBALLS IN PALO PINTO 
  COUNTY.  THE OTHER STORM WAS LOCATED NEAR BRYSON.  MOVEMENT OF BOTH
  STORMS WAS NORTHEAST AT 20 MPH.

  HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 65 MPH CAN BE 
  EXPECTED.  TAKE COVER UNTIL THE STORMS HAVE PASSED. 

LAT...LON 3304 9826 3300 9807 3303 9793 3334 9793

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:45 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 3:45 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT SUN APR 30 2000

SPEED MAX SHOWN ON WATER VAPOR SATELLITE HAVE SUSTAINED THE
CONVECTION...LOCATED FROM JACKSBORO TO EASTLAND AT 0830Z.  THIS
ACTIVITY APPEARED TO BE TRACKING EAST ALONG AN OUTFLOW BOUNDARY LEFT
BY SATURDAY MORNING'S ACTIVITY.  WITH THE HELP OF STRONG
INFLOW...THESE STORMS SHOULD MAINTAIN THEIR STRENGTH WITHIN THE
MOIST UNSTABLE AIRMASS AND COULD BECOME SEVERE.  REGARDING
AVIATION...BEST ESTIMATES PLACE TSRA OVER D/FW AIRPORTS 09Z-12Z.

NEW DEVELOPMENT SHOULD FIRE ALONG THE DRY LINE LATER THIS AFTERNOON
AND COULD PROGRESS INTO THE WRN AND POSSIBLY CNTRL ZONES TONIGHT.
FAVORABLE WIND SHEAR WITHIN THE PERSISTENT UNSTABLE AIR SUGGEST
SEVERE THREAT WILL CONTINUE PARTICULARLY OVER WRN 2/3.

SLOW-MOVING LOW PRESSURE SYSTEM SPELL A WET FORECAST THROUGH THE
EXTENDED PERIOD.  WE'LL HAVE TO MONITOR THE HEAVY RAINFALL POTENTIAL
ON MONDAY AND TUESDAY ALONG AND NORTH OF THE FRONT.

64

DFW 82/66/78/64 5443
ACT 84/67/80/65 4443

.FTW...WIND ADVISORY TODAY FOR WRN 2/3.

In the hours before

Local storm report, Apr 30, 4:34 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE FORT WORTH TX
434 AM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0220 AM    NEWCASTLE                 TX   60 MPH TSTM GUST
04/30/00   YOUNG                          POLICE DEPARTMENT
                                          REPORTED HIGH WINDS

0405 AM    WEATHERFORD               TX   70 MPH TSTM GUST
04/30/00   PARKER                         WEATHERFORD POLICE
                                          DEPARTMENT REPORTED
                                          PATROL CAR ALMOST BLOW
                                          OFF THE ROAD
Local storm report, Apr 30, 4:37 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 AM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....
B
0410 AM    1 W WEATHERFORD           TX   0.75 INCH HAIL
04/30/00   PARKER                         AMATEUR RADIO SPOTTER
                                          REPORTED DIME HAIL
Special weather statement, Apr 30, 5:31 AM CDT, 1 hour 34 minutes before
TXZ091>095-102>107-118>123-133>135-144>146-148-301101-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 AM CDT SUN APR 30 2000

SEVERE THUNDERSTORM WATCH NUMBER 221 HAS BEEN CANuCELED. THE STORMS
HAVE WEAKENED AND ARE NO LONGER A THREAT TO PRODUCE SEVERE
WEATHER.  HOWEVER...SEVERE WEATHER IS A GOOD POSSIBILITY TO
REDEVELOP LATER TODAY...SO STAY TUNED TO LATER STATEMENTS ON
THIS DEVELOPING SITUATION.
Special weather statement, Apr 30, 5:42 AM CDT, 1 hour 23 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
542 AM CDT SUN APR 30 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR WESTERN SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY WEST OF A
GRAHAM...RANGER...COMANCHE LINE.  THE MODERATE RISK INCLUDES THESE
COMMUNITIES...ALONG WITH BRECKENRIDGE AND EASTLAND.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...
EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A SHERMAN...DALLAS
...WACO...TEMPLE LINE.  THE SLIGHT RISK INCLUDES THE DALLAS FORT
WORTH AREA...MINERAL WELLS...WEATHERFORD...AND DENTON.

THE MAIN THREATS FROM TODAYS STORMS WILL BE FROM LARGE HAIL AND
DAMAGING WINDS.  A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA.  HEAVY
RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH
TEXAS...AND ACROSS THE ENTIRE AREA ON MONDAY.

EARLY DAY THUNDERSTORMS HAVE LEFT AN OUTFLOW BOUNDARY FROM JUST SOUTH
OF FORT WORTH TO BETWEEN ABILENE AND SAN ANGELO.  THIS BOUNDARY
SHOULD MOVE SLIGHTLY TO THE NORTH THIS AFTERNOON...UNLESS ADDITIONAL
MORNING STORMS PUSH IT SOUTHWARD.  BY AFTERNOON A SURFACE LOW
PRESSURE CENTER WILL STRENGTHEN ALONG THE DRY LINE SOUTHEAST OF
LUBBOCK. THE GREATEST THREAT OF TORNADIC STORMS LIKELY WILL BE EAST
OF THE SURFACE LOW...AND IN THE VICINITY OF THE OUTFLOW BOUNDARY.

AGAIN...MORNING STORMS COULD CHANGE THE CONFIGURATION OF OUTFLOW
BOUNDARIES...SUCH THAT THE AREA OF THE GREATEST SEVERE WEATHER
THREAT IS CHANGED SIGNIFICANTLY.

IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WIND
ADVISORY TODAY FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL TEXAS.
SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS
CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST-WEST
ORIENTED ROADS.  AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND NOON.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).
Special weather statement, Apr 30, 6:28 AM CDT, 37 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
542 AM CDT SUN APR 30 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR WESTERN SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY WEST OF A
GRAHAM...RANGER...COMANCHE LINE.  THE MODERATE RISK INCLUDES THESE
COMMUNITIES...ALONG WITH BRECKENRIDGE AND EASTLAND.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...
EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A SHERMAN...DALLAS
...WACO...TEMPLE LINE.  THE SLIGHT RISK INCLUDES THE DALLAS FORT
WORTH AREA...MINERAL WELLS...WEATHERFORD...AND DENTON.

THE MAIN THREATS FROM TODAY'S STORMS WILL BE FROM LARGE HAIL AND
DAMAGING WINDS.  A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA.  HEAVY
RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH
TEXAS...AND ACROSS THE ENTIRE AREA ON MONDAY.

EARLY DAY THUNDERSTORMS HAVE LEFT AN OUTFLOW BOUNDARY FROM JUST SOUTH
OF FORT WORTH TO BETWEEN ABILENE AND SAN ANGELO.  THIS BOUNDARY
SHOULD MOVE SLIGHTLY TO THE NORTH THIS AFTERNOON...UNLESS ADDITIONAL
MORNING STORMS PUSH IT SOUTHWARD.  BY AFTERNOON A SURFACE LOW
PRESSURE CENTER WILL STRENGTHEN ALONG THE DRY LINE SOUTHEAST OF
LUBBOCK. THE GREATEST THREAT OF TORNADIC STORMS LIKELY WILL BE EAST
OF THE SURFACE LOW...AND IN THE VICINITY OF THE OUTFLOW BOUNDARY.

AGAIN...MORNING STORMS COULD CHANGE THE CONFIGURATION OF OUTFLOW
BOUNDARIES...SUCH THAT THE AREA OF THE GREATEST SEVERE WEATHER
THREAT IS CHANGED SIGNIFICANTLY.

IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WIND
ADVISORY TODAY FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL TEXAS.
SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS
CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST-WEST
ORIENTED ROADS.  AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND NOON.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARK>ANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).
Local storm report, Apr 30, 6:38 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 AM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0633 AM    13 W GRAFORD              TX   2.50 INCH HAIL
04/30/00   PALO_PINTO                     GREATER THAN 2.00 INCH
                                          DIAMETER HAIL OVER
                                          POSSUM KINGDOM LAKE.
                                          REPORTED BY PALO PINTO
                                          SHERIFF'S DEPARTMENT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:36 AM CDTSevere Thunderstorm WarningFWDStephens, Young54 min
Apr 30, 3:46 AM CDTSevere Thunderstorm WarningFWDParker44 min
Apr 30, 4:25 AM CDTSevere Thunderstorm WarningFWDTarrant65 min
Apr 30, 6:13 AM CDTSevere Thunderstorm WarningFWDYoung47 min
Apr 30, 6:20 AM CDTSevere Thunderstorm WarningFWDPalo Pinto55 min
Apr 30, 7:43 AM CDTSevere Thunderstorm WarningFWDJack47 min
Apr 30, 7:58 AM CDTSevere Thunderstorm WarningFWDWise62 min
Apr 30, 8:54 AM CDTSevere Thunderstorm WarningFWDMontague66 min
Apr 30, 5:16 PM CDTTornado WarningFWDYoung44 min
Apr 30, 5:52 PM CDTTornado WarningFWDYoung38 min
Apr 30, 6:27 PM CDTTornado WarningFWDYoung48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.